MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G12664
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products= cook 4fr micropuncture sheath, medtronic 28cm palindrome perm cath.Customer name and address= phone: (b)(6).Reporter occupation= customer service, distributor.Pma/510(k) number = pre-amendment (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an attempted placement of another manufacturer's permcath in a patient with an av fistula, a performer introducer separated in the patient.The introducer was handled using latex gloves and flushed with saline solution prior to use.The introducer was inserted into the left neck over a guide wire included with the permcath.During removal of the introducer, the device separated.A cut-down was performed to expose the vessel, and a snare was used to successfully retrieve the separated device piece from the patient.The patient's anatomy was not calcified or tortuous.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an attempted placement of another manufacturer's permcath in a patient with an av fistula, a performer introducer separated in the patient.The introducer was handled using latex gloves and flushed with saline solution prior to use.The introducer was inserted into the left neck over a guide wire included with the permcath.During removal of the introducer, the device separated.A cut-down was performed to expose the vessel, and a snare was used to successfully retrieve the separated device piece from the patient.The patient's anatomy was not calcified or tortuous.Investigation ¿ evaluation: a visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used device with biomaterial present to cook for investigation.Physical examination of the returned device showed: the sheath was returned in two sections.The distal section measured 10.4cm with a kink located 6.1cm from the distal tip.The proximal section measured 3.5cm.The separation point is angled and jagged.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings "before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage." precautions "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." sheath removal "1.Insert wire guide at least 10 cm past the tip of the sheath.2.Insert the introducer dilator over the wire into the sheath.3.Withdraw the sheath and dilator as a unit.4.Remove the wire guide." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded failure to reinsert the dilator prior to the sheath removal may have contributed to this incident, but can not confirm the true root cause as other factors may have played into this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10263974
Report Number1820334-2020-01292
Device Sequence Number19408566
Product Code DYB
UDI-Device Identifier00827002126640
UDI-Public(01)00827002126640(17)221216(10)10180842
Combination Product (Y/N)N
Initial Reporter CountryZA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model NumberG12664
Device Catalogue NumberRCFN-4.0-18-MPIS-NT
Device Lot Number10180842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR